Hi - I have low testosterone, and have been on testosterone-replacement for over a year. My weight and sexual abilities went up, but I still feel tired a lot, and slightly depressed along with it. Moody, perhaps. Is this related to the therapy?
Testosterone - will this make me feel tired, depressed and moody?
Question posted by Diamond Jim on 10 Aug 2010
Last updated on 2 November 2018 by Chris Mo1167
It could be a side effect. There are men with low T that find a antidepressant helps. Ask your doctor.
I had to switch my injection day to Sundays because I end up wiped out for the rest of the day. I am way more irritable post-injection as well to my lady's chagrin.
I'm almost 50, I've been prescribed testosterone for 7 years. And yes I sometimes have the same issues you have, normally the first few days after the injection.
When the symptoms persist it normally means the dosage is to high.
2 CC's bi-weekly is what I tolerate without issues. 2-CC's weekly makes me very tired.
Hope that helps.
I have been on testosterone treatment for two months. I am having the same issues as you. Weight gain, some improvement on sexual abilities and depression. Have you found any answers.
Jim I agree with Walter.I have seen 4 different Dr. for low T. I found one who was into Function Medicine, he had me on the right track with my T levels. He retired and was again on my own to find a Dr.who knows about Testosterone. They each have their own ideas.
A good book to read about Testosterone is. Testosterone for Life. By Dr Abraham Morgentaler. Or Adermal Fatigue. By James L Wilson
I wish you the best with your search for an answere. You have to be your advocate and case manager; meaning you will have to get yourself referred to as many specialists as you can ontil you find the answere. Don't wait for health care people to manage your case. The system is not set up to take care of you and always remember Doctors are prevented from doing there best because of insurance companies.
You list 3 symptoms all of which are symptoms of depression. If you have never been in psychotherapy you are in for a pleasant surprise. The vast majority of outpatient clients enjoy it and gain much more than just relieve from the symptom they present with. If you have not done it yet call a psychologist for a thorough evaluation. Most cases of depression are due to not living life consciously and don't require meds.
If you do the work the treatment will lead to an inhanced sense of power and efficacy that you get to use to your advantage for the rest of your life. If you do need meds the psychologist will refer you. If you go to a psychiatrist keep calling around until you find one who will spend an hour or more in first session assessment. Because of insurance most psychiatrists don't do the thorough initial interview.
Being tired a lot is a symptom that can be caused by many different disorders. If testosterone treatment did not fix the tiredness problem then the tiredness problem is caused by some other disorder or dysfunctional process. You may want to find a good internist to use to help you intigrate information you find from specialiast. Since hypogonadism is an endocrine system problem you may want to start with an endocrinologist. It could be that the signal from a different organ is sending a signal to your gonads that more T is not needed and your gonads are fine. There just responding to the signal like healthy gonads would. So treat the organ that is sending the signal to your gonads...
When you say tired it might help to quantify. On a scale of 0 to 10 how tired. Tiredness can be caused by problems in organs other than your endocrine system...
Be your case manager and take charge. Refer yourself or insist on being referred by your doctor. Good luck with this. You don't have to live like this and the faster and more assertive you are the sooner you will find the answere to this question. Keep posting more questions.
Good luck again Jim,
I believe that it is a possible side effect mentioned with testosterone replacement therapy. If you are feeling depressed you may need some anti-depressant as I do. Another possibility is low iron which also can suck your energy away. I had this a year and a half ago from donating blood regularly at the blood bank. Another possibility is your thyroid. Would be good to talk to your doctor about these as was suggested. Good luck.
Can you share how often you were donating blood at the bloodbank? The red cross only allows donations every two months or so... and I don't think that might deplete one's iron, but I'd like more information on this. Thanks.
I would donate whole blood continually for a few years. I believe it may have been every sixty days as you had mentioned. The low iron was caught when I showed up to give blood and they found out that my hemoglobin was low and that they could not take any blood because of it. I saw my doc, had lab work done and he prescribed iron pills to take. I now give blood every 120 days and take iron pills for two weeks afterward.
Sounds like you have the low iron under control, Bollard. I'm sure the Red Cross will continue to monitor and check your iron level before each donation. Good work.
I was deferred one summer due to low iron. After switching to eat more brocoli and liver (yum) my levels came up, and I'm over 15 gallons donated over my lifetime. So, it happens to us all at any age.
Could be the side effects of taking Testoterone, perhaps please speak to your doctor who prescribed the med to give a remedy or an alternate so the side effects are reduced, take care, be well & safe!
My next appt is Dec. 6th, so anybody-else out there who has experience with these symptoms (or not), I'd like to hear from you in the meantime.
testosterone enanthate, hypogonadism - male, testosterone
- Testosterone uses and safety info
- Testosterone information for Healthcare Professionals (includes dosage details)
- Side effects of Testosterone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.